Medical Specialty >> Infections
Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Other infections
|sudhakarareddy_evuri - Fri Jul 16, 2010 7:05 pm||
Two of our cousins got typhoid fever around 15 days back . The fever lasted for 10 days and antibiotics were given to control the fever . For the past 5 days , though the fever is not there they are facing severe vision issues like blurred vision , double vision . Sometimes they are not able to see people properly , sometimes they feel like their eyes are turning or rotating , some times they have double vision ( one person seems like 2 two persons ) issues . The doctor said that it will be reduced over time if they take good diet . However , they are taking good diet , still the condition is not improving for the past 5 days . They are 20 years old . Could it be because of antibiotics used ? one of them used pecef 200 . Please suggest the next step , what could be causing the issue ? Proper help or guidence is highly appreciated .
|Dr.M.Aroon kamath - Tue Jul 20, 2010 10:46 pm||
Every drug, before being approved for clinical use undergoes a series of tests. This generally starts with testing in animals, followed by phase 1 to phase 4 trials in humans(phase 4 being post-marketing studies).During post-marketing studies, information on adverse events continue to be gathered(an ongoing process).
The following or some of the nervous system and eye-related adverse events that have been allegedly reported(in less than 1% of patients) during post marketing surveillance of Cefpodoxime (This is not in any sense a complete list of side effects and others may occur).
Nervous system side effects have included headache (1%), dizziness, insomnia, somnolence, anxiety, irritation, shakiness, nervousness, cerebral infarction, change in dreams, impaired concentration, confusion, nightmares, paresthesia, vertigo, tinnitus, hallucination, hyperkinesia, syncope, and somnolence. Some cephalosporins have been associated with seizures in renally impaired patients.Ocular side effects have included eye irritation.
Extraocular muscle palsies(external ophthalmoplegia) are among the known ocular manifestations of typhoid fever.These are believed to be caused by either direct invasion of tissues by the organism or due to a hypersensitivity phenomenon.
Cefpodoxime is a oral third generation cephalosporin and thus one among the relatively more recent additions.The diplopias that your cousins are experiencing, may or may not be related to their use. However,they should consult an ophthalmologist urgently.
I urge you also,to have these manifestations reported to the concerned authorities (such as the FDA in the US) in the country you live in. Every such report is vitally important in identifying adverse events.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.